Alert archive / South Dakota / Red Flag Warnings in 2021
Red Flag Warning 20, NWS Rapid City, SD
NWS Rapid City, SD issued this red flag warning at Aug 22, 2021, 2:12 PM MDT for 8 counties in South Dakota; Campbell County, Crook County, Weston County, Wyoming. It took effect at Aug 23, 2021, 12:00 PM MDT. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 22, 2021, 2:12 PM MDT (20:12 UTC)
- In effect from
- Aug 23, 2021, 12:00 PM MDT
- Expired
- Aug 23, 2021, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Rapid City, SD
Counties Butte County, SD, Custer County, SD, Fall River County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Oglala Lakota County, SD, Pennington County, SD, Campbell County, WY, Crook County, WY, Weston County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 4:43 PM MDT | TSTM WND GST 84 | 27 Wnw Castle Rock, SD | |
| Aug 23, 4:45 PM MDT | TSTM WND GST 50 | 9 Ene Belvidere, SD | |
| Aug 23, 4:56 PM MDT | TSTM WND GST 84 | 27 Wnw Castle Rock, SD | |
| Aug 23, 8:02 PM MDT | TSTM WND GST 64 | 10 W Edgemont, SD | NO LIGHTNING ACTIVITY, BUT WAS ASSOCIATED WITH HIGH-BASED CONVECTIVE CLOUDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -560 J/kg
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415 WWUS83 KUNR 222012 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 212 PM MDT Sun Aug 22 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FAR SOUTHWEST SOUTH DAKOTA... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHEAST WYOMING PLAINS... .A front moving through the region this afternoon is producing breezy westerly winds gusting 30 to 40 mph. Relative humidities are down in the teens, but will start climbing over the next few hours. Monday will be the hottest day of the period, ahead of the next cold front, with elevated fire weather conditions likely over a good portion of the area. Relatively humidities will drop to the teens across much of northeastern Wyoming and western South Dakota. The best potential for gusty winds and critical fire weather conditions still looks to be across the northeast Wyoming plains, and possibly far southwestern SD where southwesterly winds will likely gust to 25 to 30 mph in the afternoon. A red flag warning is in effect for fire zones 314 to 317 Monday. WYZ314>317-231115- /O.UPG.KUNR.FW.A.0014.210823T1800Z-210824T0200Z/ /O.NEW.KUNR.FW.W.0020.210823T1800Z-210824T0200Z/ Northern Campbell-Southern Campbell-Crook County Plains- Weston County Plains- 212 PM MDT Sun Aug 22 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, AND 317... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains and 317 Weston County Plains. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ322-326-230200- /O.CON.KUNR.FW.W.0019.000000T0000Z-210823T0200Z/ Fall River County Area-Pine Ridge Area- 212 PM MDT Sun Aug 22 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 322 AND 326... * AFFECTED AREA...Fire Weather Zones 322 Fall River County Area and 326 Pine Ridge Area. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
748 WWUS83 KUNR 230106 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 706 PM MDT Sun Aug 22 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NORTHEAST WYOMING... .Monday will be the hottest day of the period, ahead of the next cold front, with elevated fire weather conditions likely over a good portion of the area. Relatively humidities will drop to the teens across much of northeastern Wyoming and western South Dakota. The best potential for gusty winds and critical fire weather conditions still looks to be across the northeast Wyoming plains, and possibly far southwestern SD where southwesterly winds will likely gust to 25 to 30 mph in the afternoon. SDZ322-326-230215- /O.CAN.KUNR.FW.W.0019.000000T0000Z-210823T0200Z/ Fall River County Area-Pine Ridge Area- 706 PM MDT Sun Aug 22 2021 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 322 AND 326... The National Weather Service in Rapid City has cancelled the Red Flag Warning. Winds have decreased and relative humidity will continue to recover overnight. $$ WYZ314>317-231430- /O.CON.KUNR.FW.W.0020.210823T1800Z-210824T0200Z/ Northern Campbell-Southern Campbell-Crook County Plains- Weston County Plains- 706 PM MDT Sun Aug 22 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, AND 317... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains and 317 Weston County Plains. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
369 WWUS83 KUNR 230120 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 720 PM MDT Sun Aug 22 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NORTHEAST WYOMING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN SOUTH DAKOTA... .Monday will be the hottest day of the period, ahead of the next cold front, with elevated to critical fire weather conditions over a good portion of the area. Relatively humidities will drop into the lower teens across much of northeastern Wyoming and western South Dakota. The best potential for gusty winds and critical fire weather conditions will be across the northeast Wyoming plains, and possibly far western South Dakota where southwesterly winds will likely gust to 25 to 30 mph in the afternoon. In addition, isolated thunderstorms with little rainfall and gusty winds will be possible in the late afternoon and evening. WYZ314>317-231630- /O.CON.KUNR.FW.W.0020.210823T1800Z-210824T0200Z/ Northern Campbell-Southern Campbell-Crook County Plains- Weston County Plains- 720 PM MDT Sun Aug 22 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, AND 317... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains and 317 Weston County Plains. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. Isolated thunderstorm with little rainfall and gusty winds will be possible in the late afternoon and evening. * RELATIVE HUMIDITY...As low as 12 percent. * ADDITIONAL DETAILS...Isolated thunderstorms with little rainfall and gusty winds will be possible in the late afternoon and evening. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ321>327-329-332-333-WYZ318-231630- /O.NEW.KUNR.FW.A.0015.210823T1800Z-210824T0200Z/ Southern Black Hills-Fall River County Area-Northern Foot Hills- Eastern Foot Hills-Custer County Plains-Pine Ridge Area- Butte County Area-West Central Plains-Badlands Area- Bennett County Area-Wyoming Black Hills- 720 PM MDT Sun Aug 22 2021 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 318, 321, 322, 323, 324, 325, 326, 327, 329, 332, AND 333... The National Weather Service in Rapid City has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Fire Weather Zones 318 Wyoming Black Hills, 321 Southern Black Hills, 322 Fall River County Area, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 326 Pine Ridge Area, 327 Butte County Area, 329 West Central Plains, 332 Badlands Area and 333 Bennett County Area. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * ADDITIONAL DETAILS...Isolated thunderstorms with little rainfall and gusty winds will be possible in the late afternoon and evening. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
140 WWUS83 KUNR 230926 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 326 AM MDT Mon Aug 23 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR NORTHEAST WYOMING AND MUCH OF FAR WESTERN SOUTH DAKOTA... .Today will be hot and dry across the area, with highs in the upper 80s and 90s. Relative humidities will drop to the teens. Southwesterly winds will be strongest over northeast Wyoming, where gusts to around 35 mph are expected. Further east, south to southwest winds will gust to 20 to 30 mph this afternoon. In addition, there is also the possibility for isolated, mostly dry, thunderstorms with gusty winds over northeast Wyoming and the Black Hills area late this afternoon and into the evening. SDZ333-231030- /O.CAN.KUNR.FW.A.0015.210823T1800Z-210824T0200Z/ Bennett County Area- 326 AM MDT Mon Aug 23 2021 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 333... The National Weather Service in Rapid City has cancelled the Fire Weather Watch. Winds and relative humidity are expected to stay below critical values this afternoon. Elevated fire weather conditions can be expected. $$ SDZ321>327-329-332-WYZ318-240030- /O.UPG.KUNR.FW.A.0015.210823T1800Z-210824T0200Z/ /O.EXA.KUNR.FW.W.0020.210823T1800Z-210824T0200Z/ Southern Black Hills-Fall River County Area-Northern Foot Hills- Eastern Foot Hills-Custer County Plains-Pine Ridge Area- Butte County Area-West Central Plains-Badlands Area- Wyoming Black Hills- 326 AM MDT Mon Aug 23 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 318, 321, 322, 323, 324, 325, 326, 327, 329, AND 332... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 318 Wyoming Black Hills, 321 Southern Black Hills, 322 Fall River County Area, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 326 Pine Ridge Area, 327 Butte County Area, 329 West Central Plains and 332 Badlands Area. * WINDS...South-southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * ADDITIONAL DETAILS...Isolated thunderstorms with little rainfall and gusty winds will be possible in the late afternoon and early evening. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WYZ314>317-240030- /O.CON.KUNR.FW.W.0020.210823T1800Z-210824T0200Z/ Northern Campbell-Southern Campbell-Crook County Plains- Weston County Plains- 326 AM MDT Mon Aug 23 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, AND 317... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains and 317 Weston County Plains. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * ADDITIONAL DETAILS...Isolated thunderstorms with little rainfall and gusty winds will be possible in the late afternoon and early evening. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
606 WWUS83 KUNR 240157 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 757 PM MDT Mon Aug 23 2021 WYZ314>317-240300- /O.EXP.KUNR.FW.W.0020.000000T0000Z-210824T0200Z/ Northern Campbell-Southern Campbell-Crook County Plains- Weston County Plains- 757 PM MDT Mon Aug 23 2021 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, AND 317... Relative humidity is increasing and winds are decreasing this evening, so the Red Flag Warning will be allowed to expire. $$ SDZ321>327-329-332-WYZ318-240300- /O.EXP.KUNR.FW.W.0020.000000T0000Z-210824T0200Z/ Southern Black Hills-Fall River County Area-Northern Foot Hills- Eastern Foot Hills-Custer County Plains-Pine Ridge Area- Butte County Area-West Central Plains-Badlands Area- Wyoming Black Hills- 757 PM MDT Mon Aug 23 2021 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 318, 321, 322, 323, 324, 325, 326, 327, 329, AND 332... Relative humidity is increasing and winds are decreasing this evening, so the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Aug 22, 1:57 PM MDT, 15 minutes earlier.
Area forecast discussion, Aug 22, 1:57 PM MDT, 15 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
157 PM MDT Sun Aug 22 2021
.DISCUSSION...(This Evening Through Sunday)
Issued at 138 PM MDT Sun Aug 22 2021
Current surface and satellite analysis shows low pressure over the
MT/ND border, with a frontal boundary passing through our forecast
area. Storms from energy and a LLJ ahead of the front have already
moved into eastern SD early this afternoon. CAMs show more storm
development along the boundary late afternoon into early evening,
but the boundary may already be through our CWA before development
happens. Tripp county may see some development late afternoon,
but expect most of the forecast area to be dry the rest of today.
Following frontal passage, winds shift out of the west and become
breezy.
Warmer weather and returns for Monday, with highs reaching back
into the upper 80s over northeastern Wyoming, to mid 90s for parts
of western South Dakota. Another weak and mostly dry cold front
is expected to pass through the region later Monday. CAMs do hint
at some potential elevated storms so have kept slight POPs in for
Monday late afternoon into evening, but any development will
likely be just light precipitation with some lightning. Following
that cold front, expect near average temperatures, with highs in
the upper 70s to mid 80s for the rest of next week. Long range
models show quasi-zonal flow the latter half of the week, with
multiple disturbances, making for an unsettled pattern and more
chances for storms.
Following shortwave passage, dry and warmer conditions are expected
the remainder of Sunday through most of Tuesday as the next upper
trough approaches the region. With warming temperatures and breezy
post frontal winds, expect elevated fire conditions for
Sunday/Monday. Not going with a headline for now, but with enough
mixing we could see near red flag conditions for Monday. The next
cold front pushes through the forecast area later Tuesday through
Thursday. Ensembles differ on timing and placement of potential
precipitation, so will have to monitor as we get closer to mid-
week.
&&
.AVIATION...(For the 18Z TAFS Through 18Z Monday)
Issued At 1020 AM MDT Sun Aug 22 2021
Mostly VFR conditions expected through the period, with the
majority of convection this afternoon remaining east of the
Missouri River. Gusty west/northwest winds will continue this
afternoon, especially on the western SD plains, then dissipate
early this evening.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning until 8 PM MDT this evening for SDZ322-326.
WY...Fire Weather Watch from Monday afternoon through Monday evening
for WYZ314>317.
&&
DISCUSSION...Dye
AVIATION...JohnsonHazardous weather outlook, Aug 22, 6:34 AM MDT, 7 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 634 AM MDT Sun Aug 22 2021 SDZ001-002-012>014-024>026-028>032-043-044-072>074-WYZ057-071- 231300- Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach- Northern Black Hills-Northern Foot Hills-Rapid City- Central Black Hills-Southern Black Hills-Custer Co Plains- Pennington Co Plains-Haakon-Jackson-Bennett- Sturgis/Piedmont Foot Hills-Southern Meade Co Plains- Hermosa Foot Hills-Wyoming Black Hills-Northeastern Crook- 634 AM MDT Sun Aug 22 2021 This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight Isolated thunderstorms are possible today, but severe thunderstorms are not expected. The grassland fire danger index on the South Dakota plains will be very high this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms are possible Monday night and Tuesday night, but severe thunderstorms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity WYZ054>056-058-231300- Northern Campbell-Southern Campbell-Western Crook-Weston- 634 AM MDT Sun Aug 22 2021 This Hazardous Weather Outlook is for portions of northeast Wyoming. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this morning, but severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Fire Weather Watch is in effect for Monday afternoon and early evening for gusty southwest winds and low relative humidities. Isolated thunderstorms are possible Monday night and Tuesday night, but severe thunderstorms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ027-041-042-231300- Southern Foot Hills-Fall River-Oglala Lakota- 634 AM MDT Sun Aug 22 2021 This Hazardous Weather Outlook is for portions of southwestern South Dakota. .DAY ONE...Today and Tonight A Red Flag Warning is in effect for this afternoon and early evening for gusty west winds and low relative humidities. The grassland fire danger index will be extreme this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated thunderstorms are possible Tuesday night, but severe thunderstorms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ046-047-049-231300- Mellette-Todd-Tripp- 734 AM CDT Sun Aug 22 2021 This Hazardous Weather Outlook is for portions of south central South Dakota. .DAY ONE...Today and Tonight Isolated thunderstorms will occur through this afternoon. This afternoon, an isolated severe thunderstorm with large hail and damaging wind may occur. The grassland fire danger index will be high to very high this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 10:38 PM MDT | Special Weather Statement | UNR | 37 min | |
| Aug 22, 3:26 AM MDT | Red Flag Warning | UNR | Custer, Fall River, Oglala Lakota | 16 hr |
| Aug 22, 5:21 AM MDT | Special Weather Statement | UNR | Haakon, Mellette, Todd, Tripp | 84 min |
| Aug 22, 6:43 AM MDT | Special Weather Statement | UNR | Mellette, Tripp | 92 min |
| Aug 21, 8:36 PM MDT | Special Weather Statement | UNR | Campbell | 39 min |
| Aug 22, 3:26 AM MDT | Fire Weather Watch | UNR | Campbell, Crook, Weston | 11 hr |
Nearby
Red Flag Warnings in South Dakota, 2021Red Flag Warnings in Wyoming, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.